Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Can i go off my meds?
Feb 1, 2010

When i was diagnosed with HIV my Viral load was 55 000 and my CD4 count was 695. My DR immediately put me on a cocktail of Stocrin, Videx and Zerit. Fortunately for me my only side effect was a rash. I have been on the meds for 4 years now and i also have been going for Vitamin C and Hydrogen peroxide drips as well. My Viral load currently is undectable and my CD4 count is sitting at 1980. Would this be a good time to go off my meds or should i just continue the way i am?

Response from Dr. Young

Hello,

What? You want to stop successful (and quite possibly life-saving) treatment, but take unproven (if not dangerous) and very expensive vitamin C and hydrogen peroxide IVs?

I generally don't recommend that people stop well tolerated HIV treatments- there are substantial evidence (from the SMART clinical study and others) that discontinuation can be associated with increased risks of AIDS- and non-AIDS complications, even death.

I'm also concerned about your combination of d4T (Zerit) and ddI (Videx)- this combination is not generally recommended because of increased risks of peripheral neuropathy and pancreatitis. Is this your first-line treatment regimen? If so, there are many other, safer and better tolerated options.

For now, I'd just continue on your HIV meds and ask your so-called healthcare providers about your current HIV medications and the peer-reviewed evidence that IV vitamin C or hydrogen peroxide offer you any benefit (other than to the bank account of the provider).

BY



Previous
1st time on meds // epzicom and Isentress please help #2
Next
treatment in india

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement